Texas, 2004

Hail and Damaging Winds in Texas, December 6, 2004

December 6, 2004 · NWS FWD · 17 events in 10 counties and zones

15 thunderstorm wind, 2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$53,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Dec 6, 2:17 PM CST, 3 minutes earlier.

Area forecast discussion, Dec 6, 2:17 PM CST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
218 PM CST MON DEC  6 2004

.DISCUSSION...
SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE
EASTERN COUNTIES BY 03Z THIS EVENING.  VIGOROUS UPPER TROUGH/SHORT
WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW
MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA
THIS EVENING.  ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND
900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET
DYNAMICS MOVING INTO THE REGION.  THUS... SEVERE THUNDERSTORMS WITH
DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING
ALONG THE SQUALL LINE.  CONCERNING TORNADO POTENTIAL... AS THE
SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT-
KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD
DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST
CWA LATE AFTERNOON AND THIS EVENING.

REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE
SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A
PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK.

ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT
WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY.  THIS
FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY
COOL AND DRY.

LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR
ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS
FROM TODAY... ON MONDAY DEC 20.  HOWEVER... THE UPPER FLOW PATTERN
REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION
BY THE 22ND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  46  65  41  64 /  30   0   0  10
WACO, TX              46  66  39  65 /  30   0   0  10
PARIS, TX             46  65  37  62 /  80   0   0  10
DENTON, TX            45  64  39  62 /  30   0   0  10
MCKINNEY, TX          46  64  38  62 /  30   0   0  10
DALLAS, TX            46  66  41  64 /  30   0   0  10
TERRELL, TX           47  64  39  64 /  60   0   0  10
CORSICANA, TX         47  66  41  64 /  60   0   0  10
TEMPLE, TX            47  67  39  65 /  20   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES
TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119...
TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251...
TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349...
TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439...
TXC467...TXC497...TXC503.

&&

75
Hazardous weather outlook, Dec 6, 5:00 AM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
500 AM CST MON DEC 6 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-062200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
500 AM CST MON DEC 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO TEXAS THIS
AFTERNOON AND EVENING AND COMBINE WITH GULF MOISTURE TO PRODUCE
SCATTERED TO NUMEROUS THUNDERSTORMS.  SOME OF THE THUNDERSTORMS HAVE
THE POTENTIAL TO BECOME SEVERE THIS AFTERNOON AS THEY RAPIDLY MOVE
NORTHEAST ACROSS NORTH TEXAS.

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS GENERALLY TO THE WEST
OF INTERSTATE 35...WHERE HAIL TO THE SIZE OF NICKELS AND DAMAGING
WIND GUSTS WILL BE POSSIBLE.  THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS ALONG AND TO THE EAST OF THE INTERSTATE 35 CORRIDOR
WHERE IN ADDITION TO THE HAIL AND DAMAGING WIND THREATS...ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL ALSO PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND BRIEF LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WEST OF INTERSTATE 35 IS POSSIBLE THIS AFTERNOON.
SPOTTER ACTIVATION EAST OF INTERSTATE 35 WILL LIKELY BE REQUESTED
FROM THIS AFTERNOON THROUGH THE EARLY EVENING HOURS.

92

In the hours before

Special weather statement, Dec 6, 1:29 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
129 PM CST MON DEC 6 2004

TXZ100-062030-
YOUNG-
129 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE FOR YOUNG COUNTY...

AT 128 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 14 MILES NORTHWEST OF THROCKMORTON...OR 16 MILES
SOUTH OF SEYMOUR...MOVING EAST AT 50 MPH.

JEAN...LOVING AND OLNEY ARE IN THE PATH OF THIS STORM.

THIS STORM WILL HAVE THE POTENTIAL TO INTENSIFY AND BECOME SEVERE AS
IT MOVES TOWARD YOUNG COUNTY THIS AFTERNOON. THE STORM WILL BEGIN TO
AFFECT YOUNG COUNTY BY 200 PM. SEVERE THUNDERSTORM WARNINGS MAY BE
NEEDED FOR PARTS OF YOUNG COUNTY BY 200 PM.
Special weather statement, Dec 6, 1:51 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
151 PM CST MON DEC 6 2004

TXZ115-129-141-062115-
COMANCHE-EASTLAND-STEPHENS-
151 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

...STRONG TO SEVERE THUNDERSTORMS HEADING FOR COMANCHE...EASTLAND
AND STEPHENS COUNTIES...

AT 151 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
ANSON TO 24 MILES SOUTHWEST OF SANTA ANNA...MOVING EAST AT 50 MPH.

BRECKENRIDGE...CISCO...COMANCHE...CRYSTAL FALLS...DE LEON...
EASTLAND...GORMAN...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...RANGER AND RISING STAR ARE IN THE PATH OF THIS LINE OF
STORMS.

PEA-SIZED HAIL AND WIND GUSTS OVER 50 MPH CAN BE EXPECTED FROM THIS
LINE OF STORM.
Special weather statement, Dec 6, 2:10 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CST MON DEC 6 2004

TXZ091-101-102-062115-
JACK-MONTAGUE-WISE-
210 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CENTERED 9 MILES WEST OF
OLNEY...MOVING EAST AT 40 MPH.

AS THESE STORMS CONTINUE TO MOVE EAST...SEVERE THUNDERSTORM WARNINGS
MAY BE NEEDED ACROSS JACK...MONTAGUE...AND WISE COUNTIES BY 3 PM.

ALVORD...BOWIE...BOYD...BRIDGEPORT...CHICO...CUNDIFF...DECATUR...
FORESTBURG...JACKSBORO...JERMYN...MONTAGUE...NOCONA...RINGGOLD...ST.
JO...STONEBURG AND VINEYARD ARE IN THE PATH OF THIS STORM.
Special weather statement, Dec 6, 2:12 PM CST, 8 minutes before
070200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CST MON DEC 6 2004

SEVERE THUNDERSTORM WATCH #911 IS IN EFFECT FOR THE FOLLOWING
COUNTIES IN NORTH TEXAS...

IN NORTH CENTRAL TEXAS THIS WATCH INCLUDES 32 COUNTIES...

  BOSQUE          COLLIN          COMANCHE        COOKE
  CORYELL         DALLAS          DENTON          EASTLAND
  ELLIS           ERATH           FANNIN          GRAYSON
  HAMILTON        HILL            HOOD            HUNT
  JACK            JOHNSON         KAUFMAN         LAMPASAS
  MCLENNAN        MILLS           MONTAGUE        NAVARRO
  PALO PINTO      PARKER          ROCKWALL        SOMERVELL
  STEPHENS        TARRANT         WISE            YOUNG

TXC119-213-223-277-379-467-070200-
IN NORTHEAST TEXAS THIS WATCH INCLUDES 6 COUNTIES...

  DELTA           HENDERSON       HOPKINS         LAMAR
  RAINS           VAN ZANDT
Special weather statement, Dec 6, 2:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
216 PM CST MON DEC 6 2004

TXZ116-130-143-062115-
ERATH-HAMILTON-PALO PINTO-
216 PM CST MON DEC 6 2004

...SIGNIFICANT WEATHER UPDATE...

A LINE OF SEVERE THUNDERSTORMS WAS HEADING TOWARD ERATH...
HAMILTON...AND PALO PINTO COUNTIES. SEVERE THUNDERSTORM WARNINGS MAY
BE NEEDED FOR THESE COUNTIES BY 3 PM.

AT 216 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST
OF OLNEY TO 8 MILES SOUTHEAST OF COLEMAN...MOVING EAST AT 50 MPH.

BLUFF DALE...CARLTON...CLAIRETTE...DUBLIN...HAMILTON...HICO...
HUCKABAY...LANHAM...LINGLEVILLE...METCALF GAP...MINERAL WELLS...
MORGAN MILL...OLIN...PALO PINTO...PURVES...SALESVILLE AND
STEPHENVILLE ARE IN THE PATH OF THIS STORM.

WIND GUSTS OVER 60 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS AS
IT CONTINUES MOVING EAST ACROSS NORTH TEXAS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 2 hail. Local standard time, as filed.

Thunderstorm Wind, Eastland

When
December 6, 2:20 PM CST
Where
Eastland County, Eastland
Measured
61 kt (70 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.400, -98.817

A tree was blown onto some power lines.

Hail, Comanche

When
December 6, 3:00 PM CST
Where
Comanche County, 3 mi W of Comanche
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.900, -98.667

Thunderstorm Wind, Palo Pinto

When
December 6, 3:20 PM CST
Where
Palo Pinto County, 8 mi S of Mineral Wells
Measured
52 kt (60 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.683, -98.100

A utility pole was blown down on FM 129 near Brazos.

Thunderstorm Wind, Erath

When
December 6, 3:35 PM CST
Where
Erath County, Dublin
Measured
52 kt (60 mph) estimated sustained
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
32.083, -98.333

A telephone pole was blown down.

Thunderstorm Wind, Palo Pinto

When
December 6, 3:49 PM CST
Where
Palo Pinto County, Palo Pinto
Measured
50 kt (58 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.767, -98.300

Large tree limbs were blown down.

Thunderstorm Wind, Hood

When
December 6, 4:05 PM CST
Where
Hood County, 7 mi N of Granbury
Measured
52 kt (60 mph) estimated sustained
Reported by
AMATEUR RADIO
Coordinates
32.550, -97.800

A tree was blown down by high winds.

Thunderstorm Wind, Hood

When
December 6, 4:05 PM CST
Where
Hood County, Granbury
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -97.800

A tree was blown down by high winds.

Thunderstorm Wind, Somervell

When
December 6, 4:19 PM CST
Where
Somervell County, Glen Rose
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.233, -97.750

Thunderstorm Wind, Johnson

When
December 6, 4:28 PM CST
Where
Johnson County, Joshua
Measured
52 kt (60 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.467, -97.383

Trees were blown down and roof damage occurred to three homes.

Thunderstorm Wind, Johnson

When
December 6, 4:38 PM CST to 4:51 PM CST
Where
Johnson County, Cleburne
Measured
52 kt (60 mph) estimated sustained
Property damage
$25,000
Reported by
EMERGENCY MANAGER
Coordinates
32.350, -97.400

Trees and power lines were blown down by high winds. A metal carport was destroyed, a wood frame patio cover destroyed, and a house was partially unroofed. At the intersection of FM 4 and FM 3136, an outbuilding was blown onto the road. A wood frame farm house near this intersection had moderate damage from high winds. Power lines were also blown down in the same area.

Thunderstorm Wind, Johnson

When
December 6, 4:55 PM CST
Where
Johnson County, 1 mi E of Grandview
Measured
52 kt (60 mph) estimated sustained
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
32.267, -97.167

A barn was unroofed, power lines were blown down, and several large trees were blown down.

Thunderstorm Wind, Ellis

When
December 6, 5:00 PM CST
Where
Ellis County, Maypearl
Measured
52 kt (60 mph) estimated sustained
Reported by
LAW ENFORCEMENT
Coordinates
32.317, -97.017

Several trees were blown down.

Thunderstorm Wind, Ellis

When
December 6, 5:12 PM CST
Where
Ellis County, 10 mi S of Waxahachie
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.250, -96.850

Occurred in Forreston.

Hail, Ellis

When
December 6, 5:12 PM CST
Where
Ellis County, 10 mi S of Waxahachie
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.250, -96.850

Occurred in Forreston.

Thunderstorm Wind, Ellis

When
December 6, 5:30 PM CST
Where
Ellis County, Ennis
Measured
61 kt (70 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.333, -96.633

Over 30 trees were blown down by high winds, one onto a truck causing minor damage.

Thunderstorm Wind, Navarro

When
December 6, 6:00 PM CST
Where
Navarro County, Eureka
Measured
61 kt (70 mph) estimated sustained
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.017, -96.300

5 large trees were blown down at a residence, one onto a carport, which collapsed it onto a car under the carport. The back porch of the home was heavily damaged.

Thunderstorm Wind, Henderson

When
December 6, 6:30 PM CST
Where
Henderson County, Athens
Measured
52 kt (60 mph) estimated sustained
Reported by
TRAINED SPOTTER
Coordinates
32.200, -95.850

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432611, 5432615, 5432610, 5432614, 5432613, 5432539, 5432608, 5432612, 5432618, 5432609, 5432540, 5432607, 5432542, 5432543, 5432617, 5432616, 5432541.